We present a case of a metastatic breast cancer patient with cystoid macular edema (CME) occurring during treatment with paclitaxel and bevacizumab. She had a history of neoadjuvant chemotherapy and partial mastectomy plus axillary lymph node dissection for stage IIB left-breast cancer. Twenty-four months later, she was diagnosed with multiple bone metastases and underwent chemotherapy with paclitaxel and bevacizumab. Thirty-Three months after the initiation of the chemotherapy, she noticed bilateral blurred vision. The retinal thickening with macular edema was observed by optical coherence tomography, resulting in a diagnosis of CME. With cessation of paclitaxel and administrating ocular instillation of a nonsteroidal anti-inflammatory drug, her macular edema gradually reduced and disappeared in a month. While CME caused by chemotherapy is very rare, taxane may cause ocular adverse events such as CME. It is important to urge patients to consult an ophthalmologist promptly when they have visual complaints during taxane chemotherapy.
ASJC Scopus subject areas